Hail, Wayne
- When
- June 15, 12:15 PM EST
- Where
- Wayne County, Beach Lake
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 41.600, -75.150
Showers and thunderstorms developed during the afternoon ahead of a cold front. Scattered storms became severe, with a few reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Showers and thunderstorms developed during the afternoon ahead of a cold front. Scattered storms became severe, with a few reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 15, 5:16 AM EST, 6 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 616 AM EDT MON JUN 15 2009 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE AREA TODAY AND BRING THE RISK OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY AND BRING DRY WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... H5 SHRT WV DROPS INTO ERN NY AND WRN NEW ENG TODAY. ALREADY A CPL OF GOOD CLUSTERS OF SHWRS AND STORMS THIS MRNG ARND THE AREA. NAM CONV PARAMETERS SHOW A GNRL DESTABILIZATION OF THE ENTIRE FCST AREA...WITH THE MOST UNSTABLE LIKELY OVER THE ERN ZONES NEARER THE WV...AND WITH TERRAIN ENHANCEMENT. NO REAL CNCRN FOR SVR AS THE TALL SKINNY CAPES GNRLY LESS THAN 700 J/KG...AND THE WIND FIELDS ARE LGT. STILL...ENUF UNSTABLE AIR TO GIVE THE ENTIRE AREA A SHOT AT SOME CONV...WITH LIKELY POPS NEEDED FOR ABOUT THE ERN HALF OF THE CWA. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... TROF PULLS OUT MON NGT...BUT SOME LEFTOVER INSTABILITY WARRANTS CHANCE POPS FOR THE OVRNGT. FINALLY SOME REAL RDGG OVER THE LAKES ON TUE WHICH BEGINS TO SLIDE EAST. THIS SHD BRING DRY WX INTO THE AREA INTO WED. THE RDG HAS A MINI OMEGA LOOK TO IT AS THE LOW DEPARTS OFF NEW ENG AND YET ANOTHER CLSD H5 LOW MVES INTO THE WRN LAKES. THIS NEXT LOW APRCHS LTR WED. OF COURSE...TIMING IS CRITICAL FOR THE ONSET OF PCPN AS THE MODELS SHOW A SHARP FNT EDGE TO THE CLDS AND PCPN. FOR NOW...HAVE FLWD THE MODEL TIMING CLOSELY AND INTRODUCED CHANCE POPS FOR THE FAR WRN ZONES WED AFTN. NAM SEEMS A BIT OVERDONE WITH THE QPF AS THE WRM FNTL FEATURE AHD OF THE LOW APRCHS...ESP CNSDRG THE NARROW TROF BETWEEN THE TWO RDGS. IN ANY CASE...THE BULK OF ANY PCPN THAT FALLS WILL BE JUST AFTER THE END OF THIS FCST PD. ONCE AGAIN THE MODELS SHOWED GOOD RUN TO RUN CONSISTENCY ON TEMPS SO ONLY SOME MINOR TWEAKS TO THE GRIDDED TEMPS WERE NEEDED. && .LONG TERM /THURSDAY THROUGH SUNDAY/... NO CHGS NEEDED TO EXTNDD THIS GO ROUND. STILL EXPECTING TROF OVR ERN HALF OF NATION...ADVERTISED BY BOTH GFS/ECMWF. CUD BE BRIEF RIDGE FRI NGT INTO SATURDAY WITH WARMER THAN NORMAL TEMPS BUT STILL LOOKING FOR CHC OF RAIN AS UPSTREAM H5 LOW SEND SPOKES OF VORTICITY ROTATING INTO CWA. SEE NO REASON TO MONKEY WITH POPS/TEMPS AS PATTERN RMNS VRY UNSETTLED. LONG TERM MODELS INDICATE UPPER LOW CLOSES OFF AT SOME POINT ACRS THE EAST EARLY IN THE WEEK. && .AVIATION /10Z MONDAY THROUGH FRIDAY/... CONDS RANGE FM VFR TO LOW IFR EARLY THIS MRNG AS LOW STRATUS HAS DVLPD AT KELM. EXPECT THIS TO PLAGUE TERMINAL THRU APPROX 13Z BFR LIFTING...LEAVING VFR CONDS FOR RMNDR OF THE DAY. ELSEWHERE...SITES WILL BE VFR WITH SCT-BKN CLDS 4-5KFT EXPECTED THRU THE AFTN. CUD SEE SOME LIGHT SHOWERS AT SYR/RME EARLY THIS MRNG. TIMING/LOCATION IS STILL IFFY FOR TSTMS THIS AFTN. MOST LKLY TERMINALS IMPACTED WITH BE SYR/RME WITH CHC FOR THUNDER AT ITH/BGM/AVP. HV OPTED TO NOT INCLUDED ANY THUNDER CHC THIS AFTN AS OF YET UNTIL CAN GAIN BETTER HANDLE ON DVLPMNT. CUD SEE FOG DVLPMNT AT ELM/ITH/BGM LATE TONIGHT WITH MVFR/OCNL IFR CONDS POSSIBLE. WINDS GNRLY LGT/VRB FOR GOOD PART OF THE MRNG...THEN W-NW FLOW ARND 5KTS LATER THIS AFTN AND EVNG. OUTLOOK... TUE THRU WED...GENERALLY VFR. EARLY MORNING IFR FOG AT ELM EACH MRNG. WED NGT THRU FRI...PSBL MVFR RESTRICTIONS IN -SHRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...DGM LONG TERM...PVN AVIATION...PVN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1100 AM EDT MON JUN 15 2009 NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048- 072-161500- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1100 AM EDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH HAIL AND STRONG WINDS THE PRIMARY THREATS. ANY STORMS SHOULD QUICKLY DIMINISH BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>017-022>025-055-PAZ038-161500- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- BRADFORD- 1100 AM EDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1210 PM EDT MON JUN 15 2009 PAZ039-040-072-151700- SUSQUEHANNA PA-WAYNE PA- 1210 PM EDT MON JUN 15 2009 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND EASTERN SUSQUEHANNA COUNTIES... * AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLEASANT MOUNT...AND MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BROWNDALE AT 1215 PM EDT... ALDENVILLE AT 1230 PM EDT... RILEYVILLE AND BETHANY AT 1245 PM EDT... RUTLEDGEDALE AT 1250 PM EDT... HONESDALE AND SEELYVILLE AT 1255 PM EDT... CALKINS AND BEACH LAKE AT 100 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 103 PM EDT MON JUN 15 2009 NYZ062-PAZ040-048-072-151800- PIKE PA-SULLIVAN NY-WAYNE PA- 103 PM EDT MON JUN 15 2009 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE...NORTHEASTERN PIKE AND SOUTHWESTERN SULLIVAN COUNTIES... * AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HONESDALE...AND MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BEACH LAKE AT 110 PM EDT... NARROWSBURG AND HAWLEY AT 125 PM EDT... LAVA AT 130 PM EDT... KIMBLES AT 135 PM EDT... WESTCOLANG PARK AND TUSTEN AT 140 PM EDT... ROWLAND AT 145 PM EDT... BEAVER BROOK AT 150 PM EDT... LACKAWAXEN AT 155 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The Binghamton radar (KBGM), 96 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
10 hail. Local standard time, as filed.
Quarter size hail also fell. Hail was covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181988, 181989, 181990, 181991, 181992, 181993, 181994, 181995, 181996, 181997.